Derivation of approximants to the inverse distribution function of a continuous univariate population from the order statistics of a sample
Biometrika · 1969 · Volume 56 · Issue 3
Abstract
Approximations to the mathematical relation between the variate value z and the unknown distribution function F of the continuous, univariate population from which a sample is available are obtained in which z is expressed as a series of polynomials in F ; the coefficients are the expectations of linear combinations of the order statistics of the sample. A particular system of orthogonal polynomials and a particular system of n linearly independent linear systematic statistics of a sample of n emerge naturally as apt for the purpose. General relations are found for the variances and covariances of these statistics, thus enabling them to be used as a vector basis in terms of which other linear combinations of the order statistics can be expressed and their variances and mutual covariances investigated.
Enable JavaScript for citation tools and additional paper interactions.